MAUDE Adverse Event Report: ALCON GRIESHABER AG MONARCH II LOADING FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG MONARCH II LOADING FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 560.01
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during cataract surgery, an ophthalmic forceps had foreign material adhered which was used with the cartridge could not be completely removed.The surgery was completed on the same day.No patient impact was reported.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no additional complaints associated with the given production lot.The instrument is not expected by the investigation site for evaluation and the investigation is completed without identifying a root cause.The instrument was not received at the investigation site and not enough information was provided for further investigation.Therefore, the root cause for the customer complaint issue cannot be determined conclusively.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH II LOADING FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21100414
Report Number3003398873-2025-00007
Device Sequence Number8818453
Product Code HNR
UDI-Device Identifier07612717057470
UDI-Public(01)07612717057470(17)310831(11)210901(10)14297T
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number560.01
Device Lot Number14297T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date04/25/2025
Date Device Manufactured09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; HEALON; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown